i have POTS and one of my worse symptoms is very bad constipation. My gi doc says it is extreme but that he sees other people like me, mostly women. I used to take a large dose off magnesium sulfate (epsom salts)once a week to empty my bowels and it always triggered migraine and EM at a time when EM was mostly controlled by avoiding foods which contained certain natural and/ artificial chemicals.
One day I took my weekly dose of magnesium sulfate, spent the day at home close to the loo, went red as i usually do but by the next day the skin on my face, still red, had what looked like small raised pustules on it. Went to a gp and he said Rosacea. Neither of us had touched the 'pustules'. I came home and looked in the mirror nd touched one and it just peeled off - it was dead skin. Over the next ten days my face continued to peel. It stopped when I introduced predisolone but started up again when I stopped taking it. After ten days it resolved.
I finally got into see my allergist who said 'no more magnesium sulfate' - like i needed telling, lol. She did say it would probsbly happen again without the mg.sulf.I am not sure if it is the magnesium or the sulfate. If I had to guess I'd say the sulfate. It has happened again but never as extremely as it did the first time.
It is one of the annoyances of my life that I need to take laxatives as they either cause EM flares, or migraine or in one case, anaphylactoid reaction ( we think it was the laxative but not certain). Some times I can get away with out needing laxatives now but I always go through periods of needing them (I need them now and am experiencing more, worse EM flares as a result, like everyone I just have to suck it up). At least I know they are a trigger for EM.
like everyone else here I wonder what causes the flares I can't explain away by what I've eaten, med I've taken, exercise I've done, hot/cold weather etc. In a way I guess I am lucky that I know to avoid certain things but generally EM, POTS etc... are incredibly perplexing.
But I do appreciate that I have days when my skin is not flaring badly and I can get dressed and go out and i would hardly know i have EM.
I know some people with EM don't have that experience. And medication does help my migraines to a degree.
So far no reaction of any kind to they antibiotic gel, so Yay. But not sure my eye is doing any better yet. Not so Yay. I was like a grumpy bear yesterday as my eye, of all things, as little a problem as it really is, just seemed like the last straw.
Thanks for your input mads, you are very knowledgeable to pick up the sulfur, magnesium stuff. I've had to spell it out for many doctors. And you picked it straight away.
How awful for you Blue.I suffered with terrible migraines for years leading up to EM.
Isnt it ironic that migraine medications reportedly ease facial flares in some sufferers- especially the triptans. Never had that luck myself but..... This is certainly NOT a one size fits all syndrome!
Antibiotics - what fluoroquinolones and penicillan, cephalosporins, aminoglycosides, teracyclines and marcolides.??..Maybe its a base component you allergic to like sulfur, magnesium, zinc, etc
Hope that eye is ok
Three out of four antibiotics I've taken in the last 12 years have caused my skin to burn. Not sure what families they belong to. I caught an eye infection yesterday (doctor told me they are rife in sydney at the moment) and he has given me an antibiotic gel to put into my eye. First application was a few hours ago - will I flare or not?
I do associate the start of my erythromelalgia with taking Naramig for migraine. The warning on the packet said
'Transient flushing' which happened to me, but then I started flushing/burning more frequently.